Hi,

Does anyone experience high blood sugars towards the third day (end)of their pod? Assuming its possible since the insulin might get old, but figured I would ask since this site is so very helpful!!

Views: 198

Replies to This Discussion

I know this is going to sound strange but my daughter used to experience those third day highs when she was on Humalog. Now that she is on Novolog those third day highs have disappeared for her at least.

I don't. I've noticed highs after the third day - pod change highs - but only with the old pods. I've never seen any problem with delivery up to the 80hour expiry.

I have not had high blood glucose that corresponds to how long I have been wearing the pod. Nearly all of my elevated readings correspond to various hormonal fluctuations throughout the month.

No I don`t see a 3 day high when I do get to 3 days of wearing the pod.
maybe it has to do with the type of insulin you use.

ive never experienced any highs like that. the omnipod has performed near flawlessly for me since getting it 2+ years ago.

interesting that you are asking this question since it just came up at the DC at my last appointment. Looking at my pattern I have been having we noticed that on the third day I do had higher levels the DC informed me that it could be that I may need to change my pods every 2 days that it is possible that the insulin becomes less effective after 2 days at the same site. they added they know a few people that must change there site's sooner. I have not done that yet and for some reason my sugars are better now on the third day so dunno but thought it might be helpful. I do know if they are on my stomach or arm is where it mostly happens.

I have a script for pod changes after 2 days because I have had this problem. I keep an eye on my sugars during the last 24 hours of the pod. If they start to go up and multiple boluses won't bring them down - I should (don't always listen) change the pod. If I don't, it will continue to climb - no matter how many boluses I give myself. Changing the pod will bring my BG's right down. I have also tried to add injections on the 3rd day but that doesn't help that last night - when I watch my numbers continue to climb all night long.
I think that someone on this site said that they notice the difference when they insert the pod. If it hurts, it is more likely to not last the full time. I think there may be something to that.
When I change the pod, I don't always see proof of the problem. The pod does not usually error out. Sometimes I do see blood and I wonder how the insulin would get in through the cannula. Sometimes the hole is actually scabbed over - guess my body is trying to seal it off. Sometimes in the summer, I think that the insulin got too warm.
I am diligent about bubbles - but who knows.
I feel like in the winter - when I don't feel enough sun - it gets more consistent. In the summer - I think the heat degrades the insulin.
I spoke with my endo about it - had charts that proved the problem - and she wrote me a 2 day script. She didn't think the problem was rare.

Yes, the third day can go either way for me. I find I have more chance of running high when I see about 12 units remaining. Blood Glucose is not exorbitantly high, it hovers just high enough to make me question if insulin is old, cannula is bent, or air bubbles, etc.

I see third day highs, as well....not consistantly, but frequently enough to notice. I usually use Humolog but switch off with Apedra occasionally and sometimes I blame the Apedra. Other times, I notice an irritation at the site when I remove the old pod and blame that. Sometimes I just blame bad diabetes juju. Good luck!

I would second what JL_Mom said as that switch has solved my problems,and yes I did experience higher levels on the last day. Probably other things could contribute but that switch took care of me. elsewhere on this site Novolog was referred to as the holy grail. Don't remember who said it but I owe them a thank you!!

This really sounds like a site going bad. Some tubed pumpers have this problem, and have to change their sets every two days.

Generally caused by an inflammatory response to the foreign body. Some people are more sensitive than others.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF receives $200,000 grant from Novo Nordisk

Grant given to support programs aimed at bringing together people touched by diabetes for positive change BERKELEY, CA: December 4, 2014 – Diabetes Hands Foundation (DHF) has received a grant of US$200,000 from Novo Nordisk to support programs aimed at Read on! →

Guest Post: World Diabetes Day 2014 on Twitter… sifting through the data

At Symplur we track hashtags, keywords, user accounts, and pretty much anything else on Twitter that has to do with healthcare. We collect the data and then build countless ways to slice it up so that we’re able to better Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service